MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Visual inspection revealed that the main coil, pusher wire and introducer sheath were returned for this complaint.The main coil and the pusher wire were interlocked within introducer sheath.The pusher wire was inspected, and it was found kinked.The introducer sheath was perforated by the pusher wire at the distal end.The main coil was found kinked and severely stretched.No more damages were found in the device.Functional inspection revealed that the pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, due the stretched condition.It was necessary to cut the introducer sheath in order to release the main coil.Microscopic inspection of the main coil and pusher wire revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Dimensional inspection of the pusher wire and main coil revealed the components were within specification except the number of fiber bundles, which were only 20 out of 30.
 
Event or Problem Description
Reportable based on device analysis completed on 22jul2021.It was reported that the device could not deploy.The target lesion was located in the abdomen.A 14mm x 50cm interlock was selected for use.During the procedure, it was noted that the device could not deploy.The device was simply pulled out with the catheter and the procedure was completed with another of same device.No patient complications were reported.However, device analysis revealed that there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12303072
Report Number2134265-2021-09901
Device Sequence Number14335811
Product Code KRD
UDI-Device Identifier08714729845294
UDI-Public08714729845294
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0024130673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight75